Anaesthetic at Dentist

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by amandine, Jan 28, 2015.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. amandine

      amandine Member

      Tinnitus Since:
      july 2014
      Hi Dr. Nagler,

      I wonder if I may ask you this question please?

      I have just been to dentist today. He has told me that I can need to have one tooth pulled at top on side as it is wobbly....gum problem....In the last month it has become much more wobbly but is still holding in there.

      I have an another appointment with him next week and he has told me to decide about whether I will have the tooth pulled or not. It is wobbly and starting to be very sensitive around the top due to gum receding.
      Alternatively I can wait but eventually it will need pulling and he has no idea if that will be in one month or three months or more or less. But it will only get worse and more wobbly and cause more discomfort. As I am visiting him next week, he is saying that I can get it done there and then with him.

      I am potentially leaving here and moving country and then I wont have a dentist and will have to find one etc...etc....in UK where it is difficult to get one on NHS these days. Therefore dont want to be in tooth pain when there with all the other stresses of moving country.

      Anyhow, he has said that he will use ARTICAINE anaesthetic (a few injections into gum around the tooth and at top of mouth probably) to numb the area. Usually it takes these anaesthetics a long time to wear off due to apparently my slow metabolism..

      I have just looked online and it says that side effects from this drug are:
      injections of articaine and epinephrine can cause the blood disorder methemoglobinemia. Symptoms include fatigue and blue nails and lips. Other potentially serious side effects include breathing problems, weakened heart rate, facial swelling, lightheadedness, swollen or bleeding gums, anxiety, blurry vision, ''tinnitus'' (yikes!!), and seizure. Less serious side effects include oral sores, thirst, nausea, nervousness, dizziness, various forms of pain, a strange taste, numbness, rash, runny nose, and sore throat. Accidental intravascular injection significantly increases the possibility of serious side effects.

      Also known as articaine hydrochloride and epinephrine bitartrate, and Septocaine in the USA I believe.
      Here is a link that I have about it... http://www.drugs.com/pro/septocaine.html
      and
      http://www.sharecare.com/health/anesthetic-drugs/side-effects-articaine-epinephrine-injections

      I have had this anaesthetic pre T and had no problems whatsoever.

      When I discussed the fact that I now have T and the possibility of there being any danger, he just said he had never heard of the anaesthetic causing any problems. However equally a couple of months ago I spoke with him about TMJ and my bite being 'off' and could this be a cause of T to which he said he had heard of TMJ but never of it causing T.
      In fact he knows incredibly little about T at all!

      Ok, so my question here is, do you know whether it is safe for me to have this anaesthetic with ArticaIne with regards to T and then safe to have the tooth pulled? IE. It won't make the T any worse or cause T in my left ear? He the dentist says that as the tooth is wobbly it should come out quickly and easily.

      The tooth is on my left side and the T is in my right ear.
      In fact the dentist said oh well the T is in your right ear and I shall be injecting in the left hand side of your mouth so it will have no effect......

      I really would appreciate your help with this as I am naturally very worried about doing anything that may make it worse but need to make a decision on this.

      Thank you so much for reading and for your help.

      and with best wishes....
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      It is unlikely that articaine as used in dental procedures will have any effect at all on your tinnitus - and even if it does, the effect will be temporary.

      stephen nagler
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.